The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

Registered
Joined
19 Posts
Discussion Starter · #1 ·
Can someone advise how I would change my abasaglar dose which I was told to take x 2 a day to just One? I have been following advice from consultant taking 2 doses of abasaglar, but I know go hypo or low when it peaks each time so would like to alter to once a day as it should be, but concerned how to do it, as if I take one dose all at once I surely would over dose as the dose of 12 hrs before would still be in system, as it is supposed to last 24hrs, can someone throw some light on this for me, please, as have had so many problems with my insulin lately and this is a new one instead of levemir which didn't last even with two doses. Thank you lovely people 馃檹
 

Super Moderator
Joined
9,724 Posts
I would think if you are splitting the dose and you're getting lows, maybe need to reduce the amount.

What has the consultant said about your bolus injections? How are you determining the amount of bolus insulin to take?

What is the timing on your basal/bolus injections? Can spacing between them be adjusted.

What BG range are you trying maintain? What BG value are you calling low?
 

Registered
Joined
19 Posts
Discussion Starter · #3 ·
Hi I'm getting lows at night but higher in day, if I made day dose higher then I go low in afternoon , and when lower it goes higher, I reduced night time dose, but still go to low, it starts off not doing much at night but after a few hrs just drops every hour, I thought this type of insulin was supposed to not peak as much, but with two shots it peaks x 2, when morning one works, today as soon as I got out of bed it rose, but an hour before was low, and through the day its not really gone down at all, but to high, I don't think this is going to work out, I was hoping it would as had a rough time the last six months with insulin, as I said before on a post I was on Levemir but came off because it didn't last, then Tresiba, which made me feel really ill, so back to Levemir but it didn't last even with two doses,, it used to but everything changed over last six months I was put on new rapid one as well Fiasp, instead of NovoRapid, but that was out my system to quick then sugars rose again, so back on novo rapid.. I had read that you should take Abasaglar only once but was told to take x 2, its just not consistent blood sugars all over the place, really down over this and been in tears on phone to medical team, I'm not sleeping as libra alarm tells me I'm low through night, I've become very unwell with this, They have said they might have me in to hospital in next few weeks , but keep telling me I'm doing well, which is a puzzle, I have now lost control of my diabetes, and dread eating. Thanks for the reply, this is the only place I get an interest in it.
 

Super Moderator
Joined
1,940 Posts
then Tresiba, which made me feel really ill, so back to Levemir but it didn't last even with two doses,, it used to but everything changed over last six months
net, what may have changed over the last six months (besides the BG levels and the lows)? Anything external like a new condition (or medication for it) or a change in your routine or what you're eating? New stressors?

And would you consider an insulin pump?
 

Registered
Joined
19 Posts
Discussion Starter · #5 ·
net, what may have changed over the last six months (besides the BG levels and the lows)? Anything external like a new condition (or medication for it) or a change in your routine or what you're eating? New stressors?

And would you consider an insulin pump?
Hi I had covid i which i caught in December, as it got into the elderly care home i worked in, heartbreaking, but was having few problems before that, and I retired after that , due to my health, but I recovered quickly from covid, thanks for reply, I'm am stressed now and quite depressed, but this is because of problems with my health. They haven't mentioned a pump to me.
 

Super Moderator
Joined
1,940 Posts
Well, you've been to the medical clinic since you recovered from COVID-19, so it seems they should have taken that into account. I have not seen/heard of a coronavirus side effect that directly affected insulin usage, yet here you are. I wish I knew more about dosing basal insulin and the newer longer-lasting insulins. Is it possible to consult another clinic? Sometimes a relationship with a doctor just does not work out and a change does everyone good.

I wonder if you could make a case for getting a pump that would more instantaneously respond to your insulin needs. They've already approved the Libre. If I'm not mistaken, the pump would make the Libre unnecessary. Might be worth a conversation.
 
  • Like
Reactions: net
1 - 6 of 6 Posts
Top